Alert archive / Kentucky / Tornado Warnings in 2024

Tornado Warning 42, NWS Louisville, KY

July 9, 2024Bullitt County, Hardin County, Meade County, Kentucky

NWS Louisville, KY issued this tornado warning at Jul 9, 2024, 5:43 PM EDT for Bullitt County, Hardin County, Meade County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2024, 5:43 PM EDT (21:43 UTC)
Expired
Jul 9, 2024, 6:30 PM EDT
In force
47 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bullitt County, KY, Hardin County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 7 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 3:07 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

523 
WFUS53 KLMK 092143
TORLMK
KYC029-093-163-092230-
/O.NEW.KLMK.TO.W.0042.240709T2143Z-240709T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
543 PM EDT Tue Jul 9 2024

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  Southeastern Meade County in central Kentucky...
  Southwestern Bullitt County in central Kentucky...
  Northern Hardin County in central Kentucky...

* Until 630 PM EDT.

* At 543 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles west of Elizabethtown, moving northeast at 35
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Meade, southwestern Bullitt and northern Hardin
  Counties, including the following locations... Cupio, Long View,
  Howe Valley, Vertrees, Belmont, Grahamton, Stites, Radcliff, Pitts
  Point, and Vine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3800 8599 3801 8595 3800 8593 3803 8590
      3790 8565 3766 8607 3772 8618
TIME...MOT...LOC 2143Z 220DEG 32KT 3772 8608 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CG
3 follow-up statements
371 
WWUS53 KLMK 092150
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
550 PM EDT Tue Jul 9 2024

KYC029-093-163-092230-
/O.CON.KLMK.TO.W.0042.000000T0000Z-240709T2230Z/
Meade KY-Bullitt KY-Hardin KY-
550 PM EDT Tue Jul 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN MEADE...SOUTHWESTERN BULLITT AND NORTHERN HARDIN
COUNTIES...

At 550 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Elizabethtown, moving northeast at
35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Radcliff, Vine Grove, Muldraugh, West Point, Cupio, Long View,
Grahamton, Stites, Pitts Point, and Howard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3800 8599 3801 8595 3800 8593 3803 8590
      3793 8570 3768 8606 3773 8617
TIME...MOT...LOC 2150Z 220DEG 32KT 3777 8603 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SRM
355 
WWUS53 KLMK 092205
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
605 PM EDT Tue Jul 9 2024

KYC029-093-163-092230-
/O.CON.KLMK.TO.W.0042.000000T0000Z-240709T2230Z/
Meade KY-Bullitt KY-Hardin KY-
605 PM EDT Tue Jul 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EASTERN
MEADE...WEST CENTRAL BULLITT AND NORTH CENTRAL HARDIN COUNTIES...

At 605 PM EDT, a severe thunderstorm capable of producing a tornado
was located 12 miles north of Elizabethtown, moving northeast at 35
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Radcliff, Vine Grove, Muldraugh, West Point, Howard, Cupio, Dietz
Acres, Fort Knox, Rogersville, and Stites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3800 8599 3801 8595 3800 8593 3803 8590
      3797 8578 3780 8594 3783 8601
TIME...MOT...LOC 2205Z 220DEG 32KT 3788 8592 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CG
779 
WWUS53 KLMK 092222
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
622 PM EDT Tue Jul 9 2024

KYC029-093-163-092231-
/O.EXP.KLMK.TO.W.0042.000000T0000Z-240709T2230Z/
Meade KY-Bullitt KY-Hardin KY-
622 PM EDT Tue Jul 9 2024

...THE TORNADO WARNING FOR EASTERN MEADE...WEST CENTRAL BULLITT AND
NORTH CENTRAL HARDIN COUNTIES WILL EXPIRE AT 630 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until midnight EDT for south
central Indiana...and central Kentucky.

&&

LAT...LON 3800 8599 3801 8595 3800 8593 3803 8590
      3797 8578 3780 8594 3783 8601
TIME...MOT...LOC 2221Z 220DEG 32KT 3797 8582 

$$

CG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jul 9, 3:15 PM EDT, 2 hours 28 minutes earlier. Its key messages:

  • * Strong to severe storms through the early overnight hours, several of which could be capable of producing tornadoes. Locally heavy rainfall and damaging straight line wind gusts also possible with storms. * Breezy conditions expected on Wednesday, with sustained winds of 10-20 mph and gusts of 20-30 mph. * Mostly dry weather and warming temperatures expected for late week into next weekend. Worsening drought conditions are possible.
Area forecast discussion, Jul 9, 3:15 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
315 PM EDT Tue Jul 9 2024

.KEY MESSAGES...

*   Strong to severe storms through the early overnight hours,
    several of which could be capable of producing tornadoes.
    Locally heavy rainfall and damaging straight line wind gusts
    also possible with storms.

*   Breezy conditions expected on Wednesday, with sustained winds of
    10-20 mph and gusts of 20-30 mph.

*   Mostly dry weather and warming temperatures expected for late
    week into next weekend. Worsening drought conditions are
    possible.

&&

.UPDATE...
Issued at 314 PM EDT Tue Jul 9 2024

Tornado Watch 516 has been issued and covers nearly the entire CWA
through the first half of the overnight hours. Already dealing with
one longer lived supercell near the KY/TN border but additional
supercells are anticipated to develop and have the potential to
produce tornadoes.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 207 PM EDT Tue Jul 9 2024

Active weather is expected to unfold here shortly this afternoon and
continue into the early overnight hours. Beryl was centered over
extreme northeastern Arkansas around 18z and has steadily been
moving to the northeast. A surface warm front has steadily been
lifting northward ahead of Beryl and is draped across portions of
central Kentucky.

Scattered showers and storms have already developed across the
region. There is quite a bit of effective bulk shear (40-50kts) and
we have observed several supercellular structures/characteristics in
the convection due to this shear. Warmer mid-level temps have helped
suppress convection from reaching their 'highest' potential, though
increasing low-level moisture is helping to erode that cap. So
expect to see an upward trend in strong/severe activity as we get
later into the afternoon. Additionally, low level shear and helicity
will steadily increase as Beryl approaches, increasing our tornado
threat as we go into the late afternoon and evening hours. Storms
that form near the warm front will also benefit from enhanced low
level shear and helicity from backed surface winds, increasing the
tornado potential.

The final wave/round of showers and storms should push northeast out
of our region around or shortly after midnight. Stratus will
eventually build in behind the precipitation and result in a cloudy
start to the day tomorrow. Clouds should gradually break up and
clear through the day but they will certainly have an impact on
temperatures, keeping them a bit below climo normals. Gradient winds
will also be gusty at times, likely ranging from 20mph to 30mph

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 314 PM EDT Tue Jul 9 2024

Wednesday Night - Thursday night...

Winds really slacken off Wednesday night as the pressure gradient
relaxes and weak high pressure builds over the region. With
temperatures falling into the low/mid 60s early Thursday, areas of
fog will be possible (especially in areas that see heavier rainfall
today into tonight).

An upper level trough gradually drops southeast from the Midwest
through Thursday night and will bring briefly deeper moisture. There
is only a slight chance for a shower in southern IN and western
portions of KY Thursday afternoon/evening. Most will stay dry with
highs in the mid/upper 80s.

Friday through Monday...

A much more typical summertime pattern will return for the end of
this week into the weekend. A broad area of positive height
anomalies over the Atlantic will link up with ridging over the
western CONUS, leading to height/thickness increases across the Ohio
and Tennessee valleys into the weekend. This will lead to
progressively warming temperatures, with highs back into the 90s for
the weekend.

Hot and humid summertime conditions will linger into next week. Some
weak moisture return looks possible ahead of a trough moving
southeast through the Great Lakes and Midwest. Some isolated
shower/storm chances will be possible. However, the medium range
continues to look hot and relatively dry for the most part.

&&

.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 113 PM EDT Tue Jul 9 2024

Bands of showers and storms are anticipated to move through the
region ahead of Beryl today. The tropical environment will lead to
these showers/storms being capable of very heavy rainfall that will
result in reduced cigs/vis for any TAF site impacted. Timing the
individual waves remains difficult several hours out, but most TAF
sites have mention of TEMPOs to account for the greatest likelihood
of impactful precipitation.

The last band of precipitation should push through between 09.23z-
10.05z tonight with drying expected in its wake. IFR/MVFR cigs will
filter in from the west toward dawn tomorrow and persist through a
good part of the day. Winds will also pick up out of the west or WSW
as Beryl departs to the northeast.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

UPDATE...DM
SHORT TERM...DM
LONG TERM...EBW
AVIATION...DM
Hazardous weather outlook, Jul 9, 2:43 PM EDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Louisville KY
243 PM EDT Tue Jul 9 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-101845-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
243 PM EDT Tue Jul 9 2024 /143 PM CDT Tue Jul 9 2024/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Strong to severe storms will impact the region through the early
overnight hours. Several of these storms will be capable of producing
tornadoes. Additionally, locally heavy rainfall and damaging straight
line winds will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move to the north and northeast between 20 and 30 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

DM

In the hours before

Special weather statement, Jul 9, 4:15 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
415 PM EDT Tue Jul 9 2024

KYZ066-067-092045-
Lincoln KY-Casey KY-
415 PM EDT Tue Jul 9 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN AND
SOUTHEASTERN CASEY COUNTIES THROUGH 445 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Magnum, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Liberty, Hustonville, Mintonville, Lawhorn Hill, Windsor, Teddy,
Gilpin, Walltown, Geneva, and Lanhamtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until midnight EDT for central
Kentucky.

&&

LAT...LON 3721 8504 3748 8481 3736 8457 3723 8473
      3717 8482 3711 8492
TIME...MOT...LOC 2015Z 222DEG 35KT 3721 8492

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJS
Local storm report, Jul 9, 4:40 PM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
440 PM EDT Tue Jul 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Dmg     2 N Dubre               36.86N 85.55W
07/09/2024                   Cumberland         KY   Public

            Powerlines and trees down on Fierce Fork
            Road.

&&

DL
Special weather statement, Jul 9, 4:51 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
451 PM EDT Tue Jul 9 2024

INZ077-092115-
Washington IN-
451 PM EDT Tue Jul 9 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON COUNTY
THROUGH 515 PM EDT...

At 451 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Salem, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Salem, New Pekin, Hardinsburg, Fredericksburg, Shorts Corner, Becks
Mill, Farabee, Organ Springs, and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until midnight EDT for south
central Indiana.

&&

LAT...LON 3854 8596 3842 8615 3842 8623 3844 8627
      3863 8618
TIME...MOT...LOC 2051Z 213DEG 21KT 3844 8618

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRM
Special weather statement, Jul 9, 5:15 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
515 PM EDT Tue Jul 9 2024

INZ077-092145-
Washington IN-
515 PM EDT Tue Jul 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASHINGTON COUNTY
THROUGH 545 PM EDT...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Salem, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Salem, Little York, Kossuth, Becks Mill, Plattsburg, Pumpkin Center,
Canton, and Harristown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until midnight EDT for south
central Indiana.

&&

LAT...LON 3878 8606 3876 8603 3877 8602 3876 8601
      3877 8598 3875 8598 3876 8596 3875 8595
      3876 8594 3875 8592 3876 8591 3875 8590
      3872 8589 3851 8610 3855 8620 3878 8608
TIME...MOT...LOC 2115Z 213DEG 22KT 3856 8611

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRM
Special weather statement, Jul 9, 5:17 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
517 PM EDT Tue Jul 9 2024

INZ077-078-092-092145-
Washington IN-Clark IN-Scott IN-
517 PM EDT Tue Jul 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLARK...
SOUTHWESTERN SCOTT AND EAST CENTRAL WASHINGTON COUNTIES THROUGH 545
PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Scottsburg, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scottsburg, Vienna, Underwood, Leota, New Liberty, and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until midnight EDT for south
central Indiana.

&&

LAT...LON 3850 8584 3852 8591 3871 8587 3864 8566
TIME...MOT...LOC 2117Z 204DEG 19KT 3854 8585

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRM
Special weather statement, Jul 9, 5:37 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
537 PM EDT Tue Jul 9 2024

INZ078-079-092200-
Jefferson IN-Scott IN-
537 PM EDT Tue Jul 9 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON AND SCOTT
COUNTIES THROUGH 600 PM EDT...

At 537 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scottsburg, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scottsburg, Vienna, Austin, Wakefield, Deputy, Blocher, New
Frankfort, Leota, Underwood, and Volga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until midnight EDT for south
central Indiana.

&&

LAT...LON 3882 8572 3883 8571 3882 8570 3882 8563
      3883 8561 3879 8551 3860 8578 3860 8579
      3859 8580 3861 8587 3878 8582 3878 8580
      3881 8579 3882 8574 3883 8573
TIME...MOT...LOC 2137Z 204DEG 19KT 3863 8581

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:34 AM EDTSpecial Weather StatementLMKBreckinridge41 min
Jul 9, 9:04 AM EDTSpecial Weather StatementLMKMeade26 min
Jul 9, 9:26 AM EDTSpecial Weather StatementLMKMeade34 min
Jul 9, 11:08 AM EDTSpecial Weather StatementLMKOldham37 min
Jul 9, 1:34 PM EDTSpecial Weather StatementLMKMonroe41 min
Jul 9, 2:03 PM EDTTornado WarningLMKMonroe27 min
Jul 9, 2:27 PM EDTTornado WarningLMKCumberland, Metcalfe, Monroe48 min
Jul 9, 3:06 PM EDTTornado WarningLMKAdair, Cumberland, Russell39 min
Jul 9, 3:20 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade25 min
Jul 9, 3:34 PM EDTSpecial Weather StatementLMKRussell41 min
Jul 9, 3:39 PM EDTSevere Thunderstorm WarningLMKMeade36 min
Jul 9, 3:43 PM EDTTornado WarningLMKButler, Ohio47 min
Jul 9, 4:01 PM EDTSpecial Weather StatementLMKButler29 min
Jul 9, 4:15 PM EDTSpecial Weather StatementLMKCasey30 min
Jul 9, 4:29 PM EDTTornado WarningLMKBreckinridge, Grayson, Ohio30 min
Jul 9, 4:56 PM EDTTornado WarningLMKBreckinridge, Grayson, Hardin49 min
Jul 9, 5:11 PM EDTSevere Thunderstorm WarningLMKOhio34 min
Jul 9, 6:01 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson29 min
Jul 9, 6:20 PM EDTSpecial Weather StatementLMKBullitt, Jefferson40 min
Jul 9, 6:47 PM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Grayson, Hardin, Meade, Ohio3 hr

Nearby

Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.